MAUDE Adverse Event Report: TELEFLEX MEDICAL HUDSON ET TUBE, HVT, 7.5; TUBE, TRACHEAL (W/WO CONNECTOR

TELEFLEX MEDICAL HUDSON ET TUBE, HVT, 7.5; TUBE, TRACHEAL (W/WO CONNECTOR
Model Number IPN048896
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/14/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn#(b)(4).A device history record review was performed and no relevant findings were identified.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description
Reported issue: the tube passed the pre-test, but air leaking alarm occurred after intubation.
 
Additional Manufacturer Narrative
(b)(4).The customer returned one unit 5-10315 et tube, hvt, 7.5 for investigation.The et tube was visually examined with and without magnification.Visual examination of the returned device revealed that the sample appears typical.Functional inspection was performed to attempt to inflate and deflate the balloon cuffs on the returned et tube.A lab inventory syringe was filled with air and was connected to the valve of the pilot balloon.Using hand pressure, air was injected through the valve.Upon injection of air, the balloon cuff and pilot balloon were able to fully inflate but started to slowly deflate immediately.The sample was submerged underwater to test for leaks.Upon injection of air, the device leaked from the pilot balloon.There was a small hole in the pilot balloon which prevented the device from staying inflated.No other defects or anomalies were observed.A device history record review was performed and no relevant findings were identified.The ifu for this product states, "the cuff inflation system (cuffs , pilot balloons, valves) should be checked by inflation and deflation prior to use.If cuff is damaged, the tube should not be used." "care should be taken to avoid damaging the cuffs during intubation.If any one of the cuffs is damaged, the tube should not be used." the ifu also states , "deflate all cuffs prior to repositioning the tube.Movement of the tube with cuffs inflated could result in patient injury or in damage to the cuffs, requiring a tube change.Verify the position of the tube after each repositioning.".The reported complaint was confirmed based upon the sample received.The returned et tube was found to have a hole in the pilot balloon which prevented it from being able to stay inflated.A device history record review was performed with no evidence to suggest a manufacturing related cause.All et tubes are 100% inspected for inflation and deflation at the time of manufacturing.It is unlikely that this type of damage was present at the time of manufacturing.Therefore , based upon the damage observed, unintentional user error caused or contributed to this event.
 
Event or Problem Description
Reported issue: the tube passed the pre-test, but air leaking alarm occurred after intubation.A new device was used without issue.The condition of the patient is reported as "fine".

Brand Name
HUDSON ET TUBE, HVT, 7.5
Common Device Name
TUBE, TRACHEAL (W/WO CONNECTOR
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
Manufacturer (Section G)
TELEFLEX MEDICAL
rancho el descanso
tecate 21478
MX   21478
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
9194332672
MDR Report Key16616167
Report Number3003898360-2023-00409
Device Sequence Number20047366
Product Code BTR
UDI-Device Identifier14026704616753
UDI-Public14026704616753
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K822082
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/15/2025
Device Model NumberIPN048896
Device Catalogue Number5-10315
Device Lot Number73J2000450
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/20/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/01/2023
Supplement Date Received by Manufacturer04/19/2023
Initial Report FDA Received Date03/24/2023
Supplement Report FDA Received Date04/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/16/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown